Online forums

Before you can post or reply in these forums, please complete your profile

Complete your profile

Before you can post or reply in these forums, please join our online community.

Forum membership is open to anyone residing in Australia.

Join the online community Community rules Coping during the Coronavirus outbreak

Topic: Paws syndrome

3 posts, 0 answered
  1. Kasangel
    Kasangel avatar
    2 posts
    14 September 2018

    I was on benzos for about 20 years, I was having some bad physical reactions bad liver test, symptoms of early dementia, no concentration, car accidents, constantly sleepiness, too heavy sleeping, lack of interest. My Gp felt it was time to withdraw so I went to a detox facility for 2 weeks, and then finished the withdraw at home very slowly with GP supervision.

    4 weeks after that, started having paws syndrome, and ocpd symptoms which have all worsened. Now 3 months post withdrawal, having trouble coping ocpd severe angry and irritable all the time extremely anxious, blood pressure very high with medication. mental health support trying to sign me off. Really scared, thinking I was better on he benzodiazepines at least wasn’t irritable and shouting all the time and didn’t have anxiety. Help

    1 person found this helpful
  2. geoff
    Life Member
    • Life membership is awarded by beyondblue for providing outstanding peer support to the online community over a period of 3+ years.
    • A member of beyondblue's blueVoices community
    geoff avatar
    13246 posts
    14 September 2018 in reply to Kasangel

    Hi Kasangel, welcome to the site and from you've told us it's been a real struggle.

    Your doctor has suggested for you to withdraw and go into detox which is great advice, however, it will only work if that's what you want to do because it's not easy to handle if that's against your will.

    PAWS (Post Acute Withdrawal Syndrome) I would think would be unbearable, but your doctor may or may not want to provide you with some medication to ease this pain, and I'm sure that your personality would be struggling to cause the OCPD.

    At the moment imagine yourself at a crossroad, you're being pulled in at least 2 positions, received some helpful directions from those who know, but it's you who has to get to where you want to be, but you need help, you can't expect to do this on your own because it's a massive effort.

    I'm interested to know who else is helping you because it's an enormous job for you to do by yourself (bar your doctor).

    -You could call Alcoholics Anonymous on 1300 222 222

    -Contact a 24 hour Alcohol and Drug Information Services (ADIS) in your State or if you want other places then please get back to me.

    I am truly sorry for what you are going through, addiction isn't easy to stop in any circumstances.

    Best wishes.

    Geoff.

    2 people found this helpful
  3. Peppermintbach
    Valued Contributor
    • A special award for members who go above and beyond to support others here on the forums
    Peppermintbach avatar
    4566 posts
    14 September 2018 in reply to Kasangel

    Hi Kasangel,

    That all sounds really horrible to go through...I admittedly don’t have any suggestions so I’m probably not much help but I really feel for you.

    The reactions sound so intense and debilitating...plus it must be exhausting to deal with the feelings of irritability as well...

    I’m glad Geoff kindly replied with some of his thoughts and helpful ideas. If you feel they might help, perhaps you could try out some of his caring suggestions...up to you though...

    Kind and compassionate thoughts,

    Pepper

    1 person found this helpful

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up